MAUDE Adverse Event Report: RESPIRONICS, INC. TRILOGY EVO, O2, JAPAN; VENTILATOR, CONTINUOUS, FACILITY USE

RESPIRONICS, INC. TRILOGY EVO, O2, JAPAN; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number JP2100X16B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyanosis (1798); Low Oxygen Saturation (2477)
Date of Event 11/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging that a patient using a trilogy evo o2 ventilator experienced a 'low inspiratory pressure' alarm and that airflow stopped during use.Additionally, it is believed that a 'circuit disconnected' alarm did not sound.The patient experienced a decrease in spo2 and cyanosis appeared.The patient was switched to an ambu bag and the patient recovered.The clinical assessment team initially evaluated the complaint as a non-serious injury.The complaint has since been reassessed and the clinical assessment team states that 'this notification was reviewed due to a report of a call stating on 11/22/2024 at 13:33, the patient was going to take a bath.The patient takes a bath with the device on; so, they moved to the bathroom after removing the ac power.The device was covered with a plastic bag to prevent getting wet.At 13:49 the device was removed from the patient temporarily, then was put on them soon.At 15:54 a "low inspiratory pressure" alarm went off, and the airflow stopped during use on the patient.At 15:59 the patient had an unspecified decrease in spo2 and cyanosis appeared.The patient was switched to ambu bag and the patient recovered.After a while, the device seemed to operate properly, so it was put on the patient again.There were no problems with using it after that.The visiting nurse stated, ¿oxygen levels dropped because no airflow was supplied.The patient recovered quickly after switching to ambu bag.¿ the sales representative reported that although there were no significant leaks, ¿low inspiratory pressure¿ alarm sounded during use the device with the pressure support system.The cause is unknown.They said that there was no sign of a plastic bag being sucked in, and it seemed that no air was being supplied.It is believed that "circuit disconnected" alarm did not sound.' 'based on information available at the time of this review, there is sufficient evidence to pronounce this event of an unspecified spo2 desaturation and cyanosis as serious injuries, as defined in 21 cfr 803.3(w).' 'no causal relationship of the device to the patient outcome has been found, however contribution of the device to the patient adverse event cannot be confirmed, nor refuted, based on the evidence present.It is unclear if the plastic bag could have prevented the device from delivering appropriate therapy to the patient.' during evaluation of the device at the manufacturer's service center, the issue was not duplicated during an operational check.The service technician notes that three not-reportable error codes relating to 'low inspiratory pressure, 'low minute ventilation' and 'circuit disconnected' were found in the device's error log.There were no errors indicating any abnormalities, including obstruction, were observed.There were no abnormalities found after performing an internal inspection and functional testing.The waveform data shows that an observed leakage occurred.It is also noted that in the waveform data it shows that airflow was supplied during the issue.It is speculated that the issue was caused by external factors, such as leakage, and it is determined that there were no abnormalities with the device.Additionally, a noise occurred from the blower assembly.The blower was replaced to resolve the noise.Final testing, battery check, valve check, run in testing, and cleaning were performed.The unit operated properly.
 
Additional Manufacturer Narrative
The reported low inspiratory pressure error is accommodated in the product risk management file as being linked to hazard with description patient exposure to function / deterioration of function.Complaints for this failure are reviewed via the post market complaint trending and escalation processes to assess for the observed probability levels and compare them with the predicted levels in the risk file for the hazards linked to the failure.As of the date of submission for this report, there is no indication that complaints for the failure in question has led to unacceptable increase in probability levels for the hazardous situations in scope, and therefore no further action will be pursued.Qa continues to monitor complaints for this issue per the cadence in the complaint trending procedures.

Brand Name
TRILOGY EVO, O2, JAPAN
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key24897311
Report Number2518422-2026-010942
Device Sequence Number12963202
Product Code CBK
UDI-Device Identifier00606959055582
UDI-Public(01)00606959055582
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberJP2100X16B
Device Catalogue NumberJP2100X16B
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown